zbMATH — the first resource for mathematics

Travelling fronts for multidimensional nonlinear transport equations. (English) Zbl 0965.45012
The author considers a nonlinear transport equation as a hyperbolic generalization of the well-known reaction-diffusion equation. The existence of strictly monotone travelling fronts for the three main types of the nonlinearity: the positive source term, the combustion law, and the bistable case is considered. In the first case, there is a whole interval of possible speeds containing its strictly positive minimum. For subtangential nonlinearities an explicit expression for the minimal wave speed is given.

45K05 Integro-partial differential equations
45G10 Other nonlinear integral equations
Full Text: DOI Numdam EuDML
[1] Aronson, D.G, The asymptotic speed of propagation of a simple epidemic, (), 1-23 · Zbl 0361.35011
[2] Aronson, D.G; Weinberger, H.F, Nonlinear diffusion in population genetics, combustion, and nerve pulse propagation, (), 5-49 · Zbl 0325.35050
[3] Aronson, D.G; Weinberger, H.F, Multidimensional nonlinear diffusion arising in population genetics, Adv. math., Vol. 30, 33-76, (1978) · Zbl 0407.92014
[4] Berestycki, H; Larrouturou, B, A semilinear elliptic equation in a strip arising in a two-dimensional flame propagation model, J. reine angew. math., Vol. 396, 14-40, (1989) · Zbl 0658.35036
[5] Berestycki, H; Nirenberg, L, Travelling fronts in cylinders, Ann. inst. Henri Poincaré, anal. non linéaire, Vol. 9, 5, 497-572, (1992) · Zbl 0799.35073
[6] Diekmann, O, Run for your life. A note on the asymptotic speed of propagation of an epidemic, J. differential equations, Vol. 33, 58-73, (1979) · Zbl 0377.45007
[7] Fisher, R.A, The advance of advantageous genes, Ann. eugenics, Vol. 7, 355-369, (1937) · JFM 63.1111.04
[8] Golse, F; Lions, P.-L; Perthame, B; Sentis, R, Regularity of the moments of the solution of a transport equation, J. functional analysis, Vol. 79, 1, 110-125, (1988) · Zbl 0652.47031
[9] Hadeler, K.P, Travelling fronts for correlated random walks, Can. appl. math. Q., Vol. 2, 1, 27-43, (1994) · Zbl 0802.60065
[10] Hadeler, K.P, Reaction transport systems in biological modelling, () · Zbl 1002.92506
[11] Kolmogorov, A.N; Petrovsky, I.G; Piscounov, N.S, Étude de l’équation de la diffusion avec croissance de la quantité de matière et son application à un problème biologique, Bull. univ. état moscou, ser. int., sect. A, math. et mecan., Vol. 1, 6, 1-25, (1937), English Transl. in: Pelcé R. (Ed.), Dynamics of Curved Fronts, Academic Press, 1988, p. 105-130 · Zbl 0018.32106
[12] Othmer, H.G; Dunbar, S.R; Alt, W, Models of dispersal in biological systems, J. math. biol., Vol. 26, 3, 263-298, (1988) · Zbl 0713.92018
[13] Schumacher, K, Travelling-front solutions for integro-differential equations. I, J. reine angew. math., Vol. 316, 54-70, (1980) · Zbl 0419.45004
[14] Thieme, H.R, Asymptotic estimates of the solutions of nonlinear integral equations and asymptotic speeds for the spread of populations, J. reine angew. math., Vol. 306, 94-121, (1979) · Zbl 0395.45010
[15] Weinberger, H.F, Asymptotic behavior of a model in population genetics, (), 47-96 · Zbl 0383.35034
[16] Weinberger, H.F, Long-time behavior of a class of biological models, SIAM J. math. anal., Vol. 13, 3, 353-396, (1982) · Zbl 0529.92010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.